Alert archive / Alabama / Flash Flood Warnings in 2005
Flash Flood Warning 53, NWS Birmingham, AL
NWS Birmingham, AL issued this flash flood warning at Jul 14, 2005, 6:52 PM CDT for Jefferson County, St. Clair County, Alabama. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2005, 6:52 PM CDT (23:52 UTC)
- Expired
- Jul 14, 2005, 8:45 PM CDT
- In force
- 113 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
Counties Jefferson County, AL, St. Clair County, AL
The radar
The Birmingham radar (KBMX), 52 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 11.9 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1431 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 626 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KBMX 142356
FFWBMX
ALC073-115-150145-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
652 PM CDT THU JUL 14 2005
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL JEFFERSON COUNTY IN CENTRAL ALABAMA
THIS INCLUDES THE CITIES OF...TRUSSVILLE...GARDENDALE...
FULTONDALE...ROEBUCK.
WEST CENTRAL ST. CLAIR COUNTY IN CENTRAL ALABAMA
THIS INCLUDES THE CITY OF MOODY
* UNTIL 845 PM CDT
* AT 650 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING FROM EARLIER THUNDERSTORMS CONTINUING IN THE ROEBUCK...
TRUSSVILLE...AND MOODY AREAS. MANY ROADS ARE FLOODED IN THESE
AREAS AND CREEKS ARE OUT OF THEIR BANKS. EVEN THOUGH THE HEAVY
RAINFALL HAS ENDED...RUNOFF FROM THE HEAVY RAINFALL WILL CONTINUE
TO PRODUCE FLOODING IN THE WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3373 8687 3348 8679 3357 8654 3355 8645
3350 8634 3376 8636
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 2:40 PM CDT, 4 hours 12 minutes earlier.
Area forecast discussion, Jul 14, 2:40 PM CDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 240 PM CDT THU JUL 14 2005 .SHORT TERM...(TONIGHT THRU SUNDAY) CONVECTION IS DEVELOPING AS EXPECTED ALONG TWO PRIMARY BOUNDARIES. AIRMASS WILL BE WORKED OVER QUICKER ACROSS SOUTHERN COUNTIES AS TSTMS DEVELOPED MUCH EARLIER THAN CONVECTION ACROSS NORTHERN COUNTIES. BEST CHANCE OF RAIN THIS EVENING WILL BE ACROSS NORTHERN COUNTIES AS LINE OF STORMS CURRENTLY MOVING INTO NORTHERN PORTIONS OF COUNTY WARNING AREA CONTINUES TO MOVE SOUTHWARD. AS PER PREVIOUS NIGHTS...MOST OF THE CONVECTION WILL DISSIPATE BEFORE MIDNIGHT BUT ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE AFTER MIDNIGHT. A LEAST ONE ACTIVE DAY OF TSTMS ON TAP FOR TOMORROW. UPPER TROF AXIS EXTENDING SOUTHWEST FROM UPPER LOW WILL GET HUNG UP ALONG THE MISSISSIPPI RIVER AS UPPER RIDGE OVER THE EASTERN SEABOARD SHIFTS WESTWARD. THE RIDGE SHOULD MOVE FAR ENOUGH TO THE WEST BY SUNDAY TO RESULT IN A DECREASE IN TSTM ACTIVITY ACROSS CENTRAL ALABAMA. DUE TO VERY TROPICAL AIRMASS ACROSS AREA WITH DEWPOINTS IN THE MID 70S...TEMPERATURES WILL BE ABOVE NORMAL AT NIGHT AND SLIGHTLY BELOW NORMAL DURING THE DAY. DUE TO BUILDING UPPER RIDGE THIS WEEKEND...HIGHS WILL BE BACK TO AVERAGE MID JULY READINGS BY SUNDAY. .LONG TERM...(MONDAY THRU THURSDAY) NOT MUCH CHANGE IN THE UPPER LEVEL PATTERN ACROSS THE REGION WITH WITH A BROAD UPPER RIDGE ACROSS THE SOUTHERN UNITED STATES. DUE TO PRESENCE OF UPPER RIDGE...TROPICAL CYCLONE EMILY FORECAST TO STAY IN THE SOUTHERN GULF OF MEXICO. RAIN CHANCES AND TEMPERATURES WILL BE NEAR AVERAGE VALUES. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 72 88 71 88 / 60 60 40 50 ANNISTON 73 88 71 89 / 60 70 40 50 BIRMINGHAM 73 87 73 89 / 60 70 40 50 TUSCALOOSA 73 88 72 91 / 40 70 40 50 CALERA 72 87 72 90 / 40 70 40 50 AUBURN 71 89 71 91 / 30 70 40 40 MONTGOMERY 73 89 73 91 / 30 70 40 40 TROY 72 89 73 91 / 30 70 40 40 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && 58/ROSE
Hazardous weather outlook, Jul 14, 1:44 PM CDT, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 144 PM CDT THU JUL 14 2005 ALZ011>015-017>050-151845- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 144 PM CDT THU JUL 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...(THIS AFTERNOON AND TONIGHT). SCATTERED NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT...ESPECIALLY ALONG AND SOUTH OF INTERSTATE 85. WITH THE ATMOSPHERE STILL VERY TROPICAL...LOCALIZED HEAVY DOWNPOURS ARE POSSIBLE. SOME SPOTS WILL RECEIVE IN EXCESS OF TWO INCHES OF RAIN IN A SHORT PERIOD OF TIME. FLASH FLOOD WARNINGS MAY BE REQUIRED THIS AFTERNOON IN ASSOCIATION WITH THE HEAVIEST THUNDERSTORMS. WIND GUSTS TO 45 MILES PER HOUR DUE TO WET MICROBURST WINDS ARE ALSO POSSIBLE. MINOR RIVER FLOODING...DUE TO RAINFALL OVER THE WEEKEND ASSOCIATED WITH HURRICANE DENNIS...WILL CONTINUE IN A FEW LOCATIONS TODAY AND TONIGHT. WET MICROBURST POTENTIAL: BIRMINGHAM...HIGH. MONTGOMERY...HIGH. .DAYS TWO THROUGH SEVEN...(FRIDAY THROUGH WEDNESDAY). MINOR RIVER FLOODING...DUE TO RAINFALL OVER THE WEEKEND ASSOCIATED WITH HURRICANE DENNIS...WILL CONTINUE IN A FEW LOCATIONS. RIVER LEVELS AT ALL LOCATIONS SHOULD BE BELOW FLOOD STAGE BY SATURDAY. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ON FRIDAY. WITH THE ATMOSPHERE STILL VERY TROPICAL...LOCALIZED HEAVY DOWNPOURS ARE POSSIBLE. SOME SPOTS WILL RECEIVE UP TO TWO INCHES OF RAIN IN A SHORT PERIOD OF TIME. PATCHY FOG IS ANTICIPATED DURING THE EARLY MORNING HOURS. ISOLATED LOCATIONS WILL SEE VISIBILITIES DROP TO AROUND 1/2 OF A MILE. THE FOG WILL GRADUALLY BURN OFF AFTER SUNRISE. BEYOND FRIDAY...NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME. LINHARES
In the hours before
Special weather statement, Jul 14, 5:12 PM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 512 PM CDT THU JUL 14 2005 ALZ014-142300- WINSTON- 512 PM CDT THU JUL 14 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR WINSTON COUNTY UNTIL 600 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL IS LIKELY FROM AN APPROACHING THUNDERSTORM... AT 506 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER GRAYSON...MOVING EAST AT 15 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR GRAYSON AND ADDISON THROUGH 600 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS MINOR FLOODING. PONDING OF WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH.
Local storm report, Jul 14, 5:21 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
521 PM CDT THU JUL 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM FLASH FLOOD 8 SSW PELL CITY 33.45N 86.33W
07/14/2005 ST. CLAIR AL PUBLIC
VCNTY NEW LONDON
&&
MBAERSpecial weather statement, Jul 14, 5:35 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 535 PM CDT THU JUL 14 2005 ALZ013-142315- FAYETTE- 535 PM CDT THU JUL 14 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR FAYETTE COUNTY UNTIL 615 PM CDT... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 532 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER GLEN ALLEN...MOVING EAST AT 15 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR WAYSIDE...GLEN ALLEN AND BAZEMORE THROUGH 615 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS AND VERY HEAVY RAINFALL. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. PONDING OF WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH.
Local storm report, Jul 14, 5:39 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
539 PM CDT THU JUL 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM FLASH FLOOD 4 W TRUSSVILLE 33.64N 86.66W
07/14/2005 JEFFERSON AL CO-OP OBSERVER
ROADS AND PARKWAYS CLOSED IN AROUND THE ROEBUCK AREA.
&&
JONES/90Special weather statement, Jul 14, 6:29 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 629 PM CDT THU JUL 14 2005 ALZ019>021-150015- CALHOUN-CHEROKEE-CLEBURNE- 629 PM CDT THU JUL 14 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CLEBURNE...CALHOUN AND CHEROKEE COUNTIES UNTIL 715 PM CDT... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 624 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER PIEDMONT...MOVING NORTHEAST AT 35 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR PIEDMONT...BORDEN SPRINGS...PLEASANT GAP AND FORNEY THROUGH 715 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.
Special weather statement, Jul 14, 6:47 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 647 PM CDT THU JUL 14 2005 ALZ015-150015- WALKER- 647 PM CDT THU JUL 14 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR WALKER COUNTY UNTIL 715 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 644 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER SIPSEY...MOVING SOUTHEAST AT 20 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR PARRISH...JASPER... CURRY...CORDOVA...SIPSEY...DORA AND SUMITON THROUGH 715 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 12:59 PM CDT | Flash Flood Warning | BMX | Pike | 2 hr |
| Jul 14, 1:51 PM CDT | Flash Flood Warning | BMX | Elmore | 2 hr |
| Jul 14, 2:55 PM CDT | Flash Flood Warning | BMX | Tallapoosa | 2 hr |
| Jul 14, 3:54 PM CDT | Flash Flood Warning | BMX | Bibb, Chilton | 2 hr |
| Jul 14, 4:54 PM CDT | Flash Flood Warning | BMX | Jefferson, St. Clair | 2 hr |
| Jul 14, 5:19 PM CDT | Flash Flood Warning | BMX | Shelby | 116 min |
| Jul 14, 5:42 PM CDT | Flash Flood Warning | BMX | Winston | 2 hr |
| Jul 14, 6:09 PM CDT | Flash Flood Warning | BMX | Fayette, Walker | 2 hr |
| Jul 14, 6:21 PM CDT | Tornado Warning | BMX | Walker | 24 min |
Nearby
Flash Flood Warnings in Alabama, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.